MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / MINI STICK MAX; SHEATH/DILATOR

ANGIODYNAMICS ANGIODYNAMICS / MINI STICK MAX; SHEATH/DILATOR
Catalog Number H965457591
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although it has been indicated that the device from the reported event will be returned for evaluation, it has not yet arrived at (b)(4).Upon receipt of the returned sample and completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, mini stick max dilator hub detached while the sheath was in the patient's vein.The device was able to be removed in it's entirety and the patient condition was "unaffected." a new sheath was used and the procedure continued.It has been indicated that the damaged sheath will be returned for evaluation.
 
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number h965457531 in order to determine the last three lots shipped to the reporting hospital in the six months prior to the procedure date.The device history records for the lots obtained through the shr were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the mini sticks product family and the failure mode "hub detached." no adverse trend was identified.As the sheath/dilator assembly is a purchased component for angiodynamics, the returned sample was forwarded to the supplier, (b)(4) , along with a supplier corrective action request (scar).(b)(4) reviewed the complaint sample and confirmed that the sheath tubing experienced the typical elongation that occurs prior to a fracture resulting from excessive tensile force placed on the shaft extrusion.This is evident by the elongation shown in the shaft extrusion which indicates that the hub-to-shaft join strength was higher than the tensile strength of the tubing.It was confirmed that the internal retention flange was formed and located correctly and that the location and standard capture depth of the sheath inside the molded hub cavity was correct.The point of fracture occurred at the flange-to-shaft transition.All final quality assurance visual and tensile results were found to be within specification.The most likely root cause is excessive force applied by the end user.((b)(4)).

Brand Name
ANGIODYNAMICS / MINI STICK MAX
Common Device Name
SHEATH/DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6571961
Report Number1317056-2017-00039
Device Sequence Number18984800
Product Code DRE
UDI-Device IdentifierH965457591
UDI-PublicH965457591
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965457591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by Manufacturer05/03/2017
Initial Report FDA Received Date05/17/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1